| Model Number |
KD-V411M-0725 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Event or Problem Description
It was reported, the subject device had the knife wire broken during a therapeutic papillotomy, with patient under sedation.There was no dropout from the patient's body, and the procedure was completed with a similar device.There were no reports of patient harm associated with the event.
Event or Problem Description
No additional information received from customer.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for evaluation and the customer's allegation was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: coated portion of the cutting wire was torn and the broken portion was scorched and melted.A root cause could not be identified based on the results of the investigation, it is likely the following led to the cutting wire breakage malfunction: 1.The cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.2.Under circumstances described above 1, an electric conduction was activated.This caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the coated portion of the cutting wire malfunction: ·it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.Olympus will continue to monitor field performance for this device.